Hail, Cass
- When
- August 2, 7:06 PM CST
- Where
- Cass County, Beardstown
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.017, -90.433
4 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 2, 1:20 PM CST, 5 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT WED AUG 2 2006 .DISCUSSION... MAIN CHALLENGES THIS PACKAGE INVOLVE THE TIMING OF PRECIP AND POPS FOR REGION OVER THE NEXT 36 HOURS. WILL ALLOW THE HEAT ADVISORY TO EXPIRE AS SCHEDULED AT 7 PM. SHORT TERM...TONIGHT THROUGH FRIDAY... THE LONG ADVERTISED BREAK TO THE CURRENT HEAT WAVE IS IN THE FORM OF A COLD FRONT CURRENTLY MOVING ACROSS SOUTHERN WISCONSIN AND CENTRAL IOWA. THIS FRONT IS EXPECTED TO CONTINUE SOUTHEASTWARD OVER THE NEXT 36 HOURS BRING TEMPS DOWN INTO THE 80S FOR HIGHS ALONG WITH A GOOD CHANCE OF RAINFALL. THE FRONT IS MOVING INTO A DRY AIRMASS OVER THE CWA AND CURRENT 12Z MAV GUIDANCE SEEMS A BIT HIGH...BUT WITH HIGH PRECIP WATER...TWO INCH PLUS...CURRENTLY PRESENT UPSTREAM FEEL RAIN IS A GOOD BET FOR MUCH OF THE REGION. MUCH OF THE PRECIP IS EXPECTED TO BE POST-FRONTAL SOMEWHAT LIMITING THE SEVERE WEATHER POTENTIAL. CLOUDS AND COOLER BOUNDARY LAYER AIR WILL ALSO KEEP INSTABILITY RELATIVELY LOW BEHIND THE FRONT. THE BEST BET FOR SEVERE WEATHER APPEARS TO BE DURING THE DAY THURSDAY AS AN INCOMING SHORT WAVE...CURRENTLY CROSSING INTO THE NORTHERN HIGH PLAINS...MOVES SOUTHEAST AND INTERACTS WITH THE FRONT. THERE ARE IMPORTANT DIFFERENCES AMONG THE NCEP MODELS IN TIMING OF THE WAVE. THE 12Z WRF MOVES THE WAVE INTO INDIANA BY LATE IN THE DAY MOVING THE BULK OF THE PRECIP OUT OF THE REGION BY 00Z. THE GFS IS SLOWER WITH THIS FEATURE AND CO-LOCATES THE BOUNDARY WITH THE WAVE NEAR THE TIME AT PEAK HEATING OVER CENTRAL ILLINOIS. GFS IS GENERALLY PREFERRED GIVEN THE INITIAL PLACEMENT OF THE WAVE. BEST CHANCES FOR SEVERE WEATHER SHOULD BE ALONG THE FRONT AND WITH ANY SCATTERED ACTIVITY THAT DEVELOPS AHEAD OF THE BOUNDARY. OF COURSE THE LOCATION OF ANY OUTFLOWS PRODUCED BY TONIGHTS CONVECTION WILL HAVE A MAJOR IMPACT ON WHERE CONVECTION DEVELOPS. LITTLE COOLING IS EVIDENT AT MID-LEVELS THROUGH THE PERIOD UNTIL SOME MINOR COLD ADVECTION COME IN ON FRIDAY. DUE TO THE INCREASE IN LAPSE RATE THAT THESE SLIGHTLY COOLER TEMPS BRING TO THE AREA IMMEDIATELY BEHIND THE BOUNDARY...WILL PLAN ON KEEPING SLIGHT CHANCES IN THE FAR SOUTHEAST INTO FRIDAY. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... HIGH PRESSURE DOMINATES AT ALL LEVELS THROUGH THE WEEKEND BRINGING CLIMATOLOGICAL TEMPERATURES AND DRY WEATHER. DIFFERENCES IN MEDIUM RANGE MODELS FRO NEXT WEEK SEEM TO FOCUS MOSTLY ON THE SOUTHERN EXTENT OF THE WESTERLIES AND THE STRENGTH OF THE SOUTHEAST U.S. HIGH. THE GFS IS THE WEAKER SOLUTION ALLOW SOME ENERGY INTO THE REGION EARLY NEXT WEEK. THE ECMWF IS SOME 40 METERS HIGHER AT 500 MB BY MONDAY EVENING AND SUGGESTS THAT ANY PRECIP SHOULD BE ISOLATED AND MOSTLY IN THE FLOW TO THE NORTH OF OUR AREA. WILL INCLUDE 20 POPS FOR POTENTIALLY ISOLATED ACTIVITY MONDAY AND TUESDAY. && ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM TODAY FOR ALL OF CENTRAL AND SOUTHEAST ILLINOIS. && BARKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT WED AUG 2 2006 ILZ027>031-036>038-040>043-047>051-031100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- 1115 AM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUSLY HOT AND HUMID AIR WILL CONTINUE OVER THE AREA TODAY. TEMPERATURES IN THE UPPER 90S WILL COMBINE WITH DEWPOINTS IN THE 70S TO PRODUCE HEAT INDEX VALUES OF 105 TO 110 DEGREES THIS AFTERNOON INTO EARLY THIS EVENING. A SLOW MOVING FRONT WILL ALSO MOVE IN AND INTERACT WITH THE TROPICAL AIR MASS OVER THE AREA. THIS COMBINATION WILL PRODUCE THUNDERSTORMS ACROSS PARTS OF CENTRAL ILLINOIS TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SLOW MOVING FRONT WILL REMAIN ACROSS PARTS OF CENTRAL ILLINOIS ON THURSDAY...BRINGING THE CONTINUED THREAT OF THUNDERSTORMS TO THE AREA THROUGH THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE. ANOTHER FRONT WILL MOVE INTO THE AREA ON MONDAY...BRINGING ANOTHER CHANCE OF THUNDERSTORMS TO CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND INTO TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-031100- PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- 1115 AM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUSLY HOT AND HUMID AIR WILL CONTINUE OVER THE AREA TODAY. TEMPERATURES IN THE UPPER 90S WILL COMBINE WITH DEWPOINTS IN THE 70S TO PRODUCE HEAT INDEX VALUES 105 TO 110 DEGREES THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING FRONT WILL MOVE INTO PARTS OF CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY. THIS FRONT WILL INTERACT WITH THE TROPICAL AIR MASS IN PLACE OVER THE AREA...BRINGING THE THREAT OF THUNDERSTORMS THROUGH THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE. ANOTHER FRONT WILL MOVE INTO THE AREA ON MONDAY...BRINGING ANOTHER CHANCE OF THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KMH/SLOVE/AUTEN
The Lincoln radar (KILX), 94 km away, was scanning. The volume nearest the first event began at 01:06 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
No damage was reported.
Numerous trees, tree limbs and power lines were blown down.
Large willow tree was blown down.
Several large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530173, 5530174, 5530230, 5530175, 5530231.